Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 20, 2021, 7:41 PM EDT for Lamar County, Pike County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 7:41 PM EDT (23:41 UTC)
- Expired
- Jul 20, 2021, 8:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
Counties Lamar County, GA, Pike County, GA
The radar
The Atlanta radar (KFFC), 44 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 690 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227
WWUS82 KFFC 202341
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
741 PM EDT Tue Jul 20 2021
GAZ068-070-210030-
Lamar GA-Pike GA-
741 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAMAR AND SOUTHERN PIKE COUNTIES
UNTIL 830 PM EDT...
At 741 PM EDT...a strong thunderstorm was over Barnesville...moving
east at 10 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Barnesville, Zebulon, Milner, Molena, Meansville, Aldora, Goggins,
Lifsey Springs, Piedmont, Johnstonville and Redbone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3308 8444 3313 8404 3299 8405 3299 8429
3300 8430 3299 8430 3299 8449 3298 8450
3298 8453
TIME...MOT...LOC 2341Z 267DEG 7KT 3304 8415
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:14 PM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jul 20, 3:14 PM EDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 314 PM EDT Tue Jul 20 2021 .SHORT TERM /Tonight through Wednesday Night/... Showers and isolated thunderstorms across the area this afternoon will continue through the late evening hours before diminishing overnight. Instability is marginal this afternoon and shear values are almost non existent. The biggest issue are the precipitable water number values. Seeing 1.75 to 2.06in values through the short term so while we are not expecting much in the way of severe storms...any one of these storms could drop a lot of water very fast. Since we have already seen quite a bit of rain over North GA over the past 24-36 hours (0.5-2.5 almost 3 inches) any additional rainfall could cause some flooding across the area. right now our biggest concern is for N GA and some portions of west central GA which is why we extended the flood watch earlier today to include those areas. Expecting another round of showers and thunderstorms Wed afternoon with the same similar parameters as today so another flood watch may be needed. With all the precip occurring daytime high temps will be lower than normal with highs mainly in the lower to middle 80s. and lows in the 60s to near 70. 01 .LONG TERM /Thursday through Tuesday/... Broad/persistent upr trough stretching from the Arklatex to the central Appalachians will finally begin to break apart by Thursday leaving the area in a relatively drier NW flow as a weak ridge attempts to build in from the west. Convection on Thursday/Friday appears to be confined to the far southern portions of the state with just an isold storm or two driven by daytime heating expected across north & central GA. Will have to monitor positioning of upr ridge to our west as northeast periphery could affect area with deeper moisture and energy support for better coverage of convection. POPs will likely continue to favor NBM/Superblend solutions. In response to the upr ridge and expected "drier" conditions, temps will warm up - approaching seasonal levels for late July by this weekend. Early next week, upr ridge appears to strengthen over the Central Plains/Midwest regions, leaving the area again in a typical "hot" summer-time pattern with scattered afternoon/evening diurnally- driven showers and thunderstorms. DJN.83 && SHORT TERM /Today through Wednesday/... No major changes to the short term forecast with stationary boundary still over the SE and ongoing showers across the CWA. Expecting this pattern to continue through today and tomorrow as boundary and surface low is expected to slowly meander southward. QPF amounts are slightly lower for today, with much of the CWA seeing totals up to 1", with higher amounts across NE GA. As such, a Flash Flood Watch has been issued for portions of NE GA until 8PM this evening, see Hydrology section for more info. High temperatures Tuesday will once again be held down due to widespread clouds, except in areas where breaks in clouds are able to materialize. Morgan .HYDROLOGY... There is a slight risk of excessive rainfall for north GA today and as such, a Flash Flood Watch has been issued for portions of far NE Georgia. Main reasoning for this watch is given consistent low- level upslope forcing amid a favorable saturated environment, evident by HRRR soundings, it should not take much instability to see an uptick in rainfall rates given the warm rain processes. New rainfall amounts of 1 to 2" are possible across the watch area, with locally higher amounts. This area has recently received between 1 to 2 inches of rain with locally higher amounts of 2.5+ inches. With PWATS approaching 2"+ over much of the CWA and given the slow moving low and persistent southwesterly low level flow into the area, there remains the potential for expansion pending future forecast packages. AVIATION... 18Z Update... So far only seeing showers across the TAF sites but expect thunderstorms to start popping up within the next hour or so. Expect thunderstorms to continue well after sunset with precip ending across the TAF sites by 04z-06z Will see another round of SHRA/TSRA Wed afternoon. Ceilings are lifting slowly but still seeing them in the MVFR to VFR range across the state. Will see ceilings dip back down into the IFR and possible LIFR range between 04z-14z. Winds are out of the SW and should stay there through the period. Wind speeds will stay in the 2-8kt range with some higher gusts in and around any stronger afternoon thunderstorms today and Wednesday. //ATL Confidence...18Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 67 84 70 90 / 60 40 30 40 Atlanta 69 83 71 87 / 60 60 40 50 Blairsville 63 82 63 84 / 40 40 20 30 Cartersville 68 84 69 89 / 60 50 30 40 Columbus 71 85 72 89 / 50 60 30 50 Gainesville 67 83 69 88 / 50 40 30 40 Macon 71 86 71 91 / 60 50 30 50 Rome 69 85 70 90 / 50 50 30 40 Peachtree City 69 83 70 87 / 70 60 40 50 Vidalia 72 86 73 90 / 40 50 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 10 PM EDT this evening for the following zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Dade...Dawson... DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer... Gordon...Gwinnett...Hall...Haralson...Heard...Henry...Jackson... Lumpkin...Madison...Morgan...Murray...Newton...North Fulton... Oconee...Oglethorpe...Paulding...Pickens...Polk...Rockdale... South Fulton...Towns...Union...Walker...Walton...White... Whitfield. && SHORT TERM...01 LONG TERM....DJN.83 AVIATION...01
Hazardous weather outlook, Jul 20, 11:49 AM EDT, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1149 AM EDT Tue Jul 20 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1149 AM EDT Tue Jul 20 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Slow moving bands of moderate to locally heavy rain will continue across the state today, which could lead to localized flash flooding. A Flash Flood Watch is in effect for north Georgia and portions of west central Georgia until 10 PM EDT this evening. Numerous thunderstorms are expected across north and central Georgia this afternoon and evening. A few storms could become strong and capable of producing very heavy rain, gusty winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to thunderstorms are possible across north and central Georgia Wednesday through Monday, mainly in the afternoon and evening. A few storms could become strong and capable of producing locally heavy rain heavy rain, gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jul 20, 3:54 PM EDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
354 PM EDT Tue Jul 20 2021
GAZ048-057>059-202030-
Butts GA-Jasper GA-Newton GA-Henry GA-
354 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BUTTS...NORTHWESTERN
JASPER...SOUTHERN NEWTON AND EASTERN HENRY COUNTIES UNTIL 430 PM
EDT...
At 354 PM EDT...a strong thunderstorm was over Rocky Plains, or 9
miles southwest of Covington...moving east at 15 mph.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Porterdale, Newborn, Mansfield, Stewart, Eudora, North Alcovy,
Starrsville and Rocky Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3342 8397 3358 8398 3355 8370 3341 8367
3338 8385
TIME...MOT...LOC 1954Z 286DEG 14KT 3347 8392
WIND...40MPHSpecial weather statement, Jul 20, 4:22 PM EDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
422 PM EDT Tue Jul 20 2021
GAZ048-049-059-060-202045-
Morgan GA-Putnam GA-Jasper GA-Newton GA-
422 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN...
NORTHWESTERN PUTNAM...NORTHERN JASPER AND SOUTHEASTERN NEWTON
COUNTIES UNTIL 445 PM EDT...
At 421 PM EDT...a strong thunderstorm was over Farrar, or 12 miles
north of Monticello...moving east at 30 mph.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Madison, Newborn, Mansfield, Shady Dale, Rock Eagle 4-H Center,
Central Georgia Experiment Stn, Calvin, Farrar, Eudora, Godfrey and
Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3339 8381 3359 8378 3361 8338 3344 8337
3330 8347
TIME...MOT...LOC 2021Z 278DEG 25KT 3348 8365
WIND...40MPHSpecial weather statement, Jul 20, 5:01 PM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
501 PM EDT Tue Jul 20 2021
GAZ039-051-202145-
Taliaferro GA-Wilkes GA-
501 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO AND SOUTHERN WILKES
COUNTIES UNTIL 545 PM EDT...
At 500 PM EDT...a strong thunderstorm was near Lyneville, or near
Crawfordville. This storm was nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Washington, Aonia, Ficklin, Lundberg, Rocky Creek Fire Dept.,
Lyneville, Sandy Cross and Holliday Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3366 8251 3365 8252 3364 8256 3365 8258
3363 8258 3364 8259 3363 8261 3363 8262
3362 8262 3361 8265 3360 8265 3360 8267
3359 8269 3362 8293 3368 8295 3377 8256
3364 8248
TIME...MOT...LOC 2100Z 270DEG 2KT 3365 8288Special weather statement, Jul 20, 5:40 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
540 PM EDT Tue Jul 20 2021
GAZ066-067-069-078-079-202215-
Harris GA-Upson GA-Troup GA-Meriwether GA-Talbot GA-
540 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARRIS...
NORTHWESTERN UPSON...SOUTHEASTERN TROUP...SOUTHERN MERIWETHER AND
NORTHWESTERN TALBOT COUNTIES UNTIL 615 PM EDT...
At 540 PM EDT...a strong thunderstorms was along a line extending
from Baughs Crossroads to near Woodland...and moving northeast at 20
mph.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
LaGrange, Thomaston, Hamilton, Greenville, Manchester, Pine Mountain,
Woodbury, Waverly Hall, Warm Springs, Woodland, Sunset Village,
Lincoln Park, F.d. Roosevelt State Park, Mountville, Louise, Flint
Hill, Odessadale, Sprewell Bluff State Park, Stovall and Sunnyside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3311 8506 3306 8472 3299 8453 3297 8452
3297 8451 3298 8450 3291 8429 3264 8461
3285 8512
TIME...MOT...LOC 2140Z 218DEG 19KT 3292 8504 3276 8460
WIND...40MPHSpecial weather statement, Jul 20, 5:55 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
555 PM EDT Tue Jul 20 2021
GAZ082-083-094-095-202230-
Peach GA-Bibb GA-Houston GA-Twiggs GA-
555 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...SOUTHEASTERN
BIBB...NORTHEASTERN HOUSTON AND NORTHWESTERN TWIGGS COUNTIES UNTIL
630 PM EDT...
At 555 PM EDT...a strong thunderstorm was over Middle Georgia
Regional Airport, or 10 miles south of Macon...moving east at 25 mph.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Warner Robins, Centerville, Byron, Robins Air Force Base,
Marion, Bullard, Rutland, Fitzpatrick, Huber, Dry Branch, Skipperton,
Elberta, Franklinton and Middle Georgia Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3259 8376 3269 8377 3269 8374 3272 8376
3271 8377 3274 8377 3285 8354 3275 8342
3260 8344
TIME...MOT...LOC 2155Z 253DEG 24KT 3268 8366
WIND...40MPHSpecial weather statement, Jul 20, 7:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
741 PM EDT Tue Jul 20 2021
GAZ068-070-210030-
Lamar GA-Pike GA-
741 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAMAR AND SOUTHERN PIKE COUNTIES
UNTIL 830 PM EDT...
At 741 PM EDT...a strong thunderstorm was over Barnesville...moving
east at 10 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Barnesville, Zebulon, Milner, Molena, Meansville, Aldora, Goggins,
Lifsey Springs, Piedmont, Johnstonville and Redbone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3308 8444 3313 8404 3299 8405 3299 8429
3300 8430 3299 8430 3299 8449 3298 8450
3298 8453
TIME...MOT...LOC 2341Z 267DEG 7KT 3304 8415The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 9:37 PM EDT | Special Weather Statement | FFC | Coweta | 53 min |
| Jul 19, 10:07 PM EDT | Flash Flood Warning | FFC | Coweta, Heard, Troup | 6 hr |
| Jul 19, 10:13 PM EDT | Flash Flood Warning | FFC | Clayton, DeKalb, Fulton | 6 hr |
| Jul 19, 10:22 PM EDT | River Flood Warning | FFC | DeKalb | 4 hr |
| Jul 19, 10:31 PM EDT | River Flood Warning | FFC | DeKalb | 2 hr |
| Jul 19, 11:09 PM EDT | River Flood Warning | FFC | DeKalb | 98 min |
| Jul 20, 3:21 AM EDT | Flash Flood Watch | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 39 more | 19 hr |
| Jul 20, 1:45 PM EDT | Special Weather Statement | FFC | Hancock | 30 min |
| Jul 20, 3:54 PM EDT | Special Weather Statement | FFC | Newton | 36 min |
| Jul 20, 4:22 PM EDT | Special Weather Statement | FFC | Morgan | 23 min |
| Jul 20, 5:01 PM EDT | Special Weather Statement | FFC | Wilkes | 44 min |
| Jul 20, 5:40 PM EDT | Special Weather Statement | FFC | Meriwether, Troup | 35 min |
| Jul 20, 5:55 PM EDT | Special Weather Statement | FFC | Bibb | 35 min |
| Jul 20, 7:17 PM EDT | Flash Flood Warning | FFC | Carroll, Haralson | 6 hr |
| Jul 20, 7:57 PM EDT | Special Weather Statement | FFC | Johnson | 48 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.